MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54; HIP CEMENTLESS SHELL

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54; HIP CEMENTLESS SHELL
Catalog Number 01.26.45.0054
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to overhang versafitcup cc trio cup.Cup, head and liner successfully revised.Primary info not available.
 
Additional Manufacturer Narrative
Batch review performed on 20 december 2023: lot 2009363: (b)(4) items manufactured and released on 21-dec-2020.Expiration date: 2025-12-10.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Investigation performed by r&d knee manager: from the received images, it is not possible to determine the root cause of the event; the cup seems to be without any particular defect or damage, while the ceramic ball head was without any particular sign, except for the several scratches most probably related to the revision/removal.A possible reason can be related to the size of the implant, as the second chosen size revealed to be well fixed.
 
Additional Manufacturer Narrative
Clinical evaluation performed on the (b)(6) 2024 by medacta clinical affairs manager: acetabular cup revised due to iliopsoas irritation.Most probably, this may have been caused by anterior overhang of the cup.From the radiographic images, the cup appears in suboptimal position.There is no reason to suspect a malfunctioning device.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Common Device Name
HIP CEMENTLESS SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18382170
Report Number3005180920-2023-01063
Device Sequence Number7617679
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Catalogue Number01.26.45.0054
Device Lot Number2009363
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite